# SDR JIKA20200129301

- Difficulty date: January 23, 2020
- Submitted: January 29, 2020
- Operation: Air carrier
- Aircraft: N240DH
- Make and model: Frchld SA227CC
- Aircraft serial: AT602B
- Aircraft time: 28,369 hours, 23,704 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Mixing Valve
- Part number: BYLB504371
- Part serial: 1212
- Condition: Defective
- Location: Acm
- Part time: 4,349 hours, 3,096 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

DURING INITIAL CLIMB FROM DFW, AFTER TURNING ON BLEED AIR VALVES, THE COCKPIT BECAME VERY HOT, EVEN THOUGH THE SYSTEM WAS SET AT THE LOWEST SETTING.  TEMP SELECTOR SWITCH WAS RECYCLED THROUGH ALL POSITIONS AND CONTROL KNOB WAS KEPT AT LOWEST SETTING, BUT COCKPIT KEPT GETTING HOTTER AND A HAZE STARTED TO FORM, BURNING SMELL AND THEN THERE WAS SMOKE.  THE PILOT PUT ON THE OXYGEN MASK AND TRIED TURNING BLEED AIR OFF AND ON WITH NO SUCCESS.  PILOT CONTACTED DEPARTURE AND REQUESTED RETURNING TO DFW.  WHILE ATC DECLARED AN EMERGENCY, PILOT FOLLOWED AN SOP, RAN CHECKLISTS, AND LANDED WITHOUT AN INCIDENT. DFW MAINTENANCE TROUBLESHOT THE BLEED SYSTEM AND FOUND LEFT ACM MIXING VALVE FAILED IN THE OPEN POSITION AND POSSIBLE LEFT DUCT TEMP SENSOR FAILURE.  REMOVED AND REPLACED ACM MIXING VALVE AND DUCT TEMP SENSOR.  GROUND RUN AND OPERATIONAL CHECK SATISFACTORY.
